| Catalog Number |
M655G |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
04/28/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Product complaint # = > (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H6 component code: g07002 device not returned a manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained: please confirm did 2 wires break intra op and 1 wire broke post op with a re-operation? if no, please explain the timeline of events for the 3 suture breakages.Yes, 2 broke intra-op and 1 broke post op please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure.Unknown date and name of index surgical procedure? coronary artery bypass graft.4/28/24 the diagnosis and indication for the index surgical procedure? coronary artery disease what was the tissue condition (normal, thin, calcified, fragile, diseased)? bone, normal how was the suture placed (interrupted or continuous)? interrupted what instruments were used in this procedure to handle the suture? needle driver please describe any medical/surgical intervention required for this suture event including dates and results.4/28, same day as operation.Patient commented on pain from sternum area.Patient was brought back to operating room where surgeon noticed wire had broken and was sticking out of sternal area.Surgeon removed wire and placed new ones.Did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? uknown what symptoms did the patient experience following the index surgical procedure? onset date? same day, pain from sternum area other relevant patient history/concomitant medications? none what is the physician¿s opinion as to the etiology of or contributing factors to this event? defective product lot was there any precipitating patient stress factors that led to suture breakage post operatively? no what is the patient's current status? uknown if applicable, will product be returned? if so, please provide the return date and tracking information.Yes.Need to ship out.
Event or Problem Description
It was reported that a patient underwent a cabg procedure on (b)(6) 2024 and sternal wire was placed upon closing the sternotomy.Incidence of the wires breaking inside the patient was reported intra operatively.The breakage did not occur where the surgeon was tying/tightening the wires, but instead snapping/breaking where they were placed in tissue/bone.Additional information was requested.
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: d9, h3, h6.Additional h3 investigation summary: the product was returned to ethicon for evaluation.Seven open boxes with twelve representative unopened samples each (a total of eighty-four packets) that pertain to product code m655g were received for analysis.The complaint sample was not received for evaluation.Upon initial inspection of the samples, no external damages were observed on the external packets.As per the sampling plan, a visual inspection was performed on thirteen samples, the packets were opened, and the swage and attachment area were noted to be as expected.The stainless steel sutures were removed from the folder packets without problems and examined along the suture and no issues related to breakage sutures or anomalies were observed during the evaluation.A functional test was performed using instron equipment and tensile force was above the minimum requirements.The device performed without any defect noted.As part of the ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.